Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 124, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 31, 2006, 5:45 PM MDT for Lincoln County, Colorado. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2006, 5:45 PM MDT (23:45 UTC)
- Expired
- Aug 31, 2006, 6:32 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 88 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 5:48 PM MDT | HAIL 1.5 | 6 W Hugo, CO | MOSTLY MARBLE SIZE. VERY HEAVY RAIN. VSBY 150 FEET. |
| Aug 31, 6:10 PM MDT | HAIL 0.88 | 11 Se Hugo, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 4:47 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3432 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 312348 SVRBOU COC073-010030- /O.NEW.KBOU.SV.W.0124.060831T2345Z-060901T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 545 PM MDT THU AUG 31 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 630 PM MDT * AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 7 MILES WEST OF HUGO...OR ABOUT 9 MILES SOUTHEAST OF LIMON...MOVING SOUTHEAST AT 15 MPH. A NEW THUNDERSTORM WAS ALSO DEVELOPING JUST TO THE EAST OF PUNKIN CENTER. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNKIN CENTER...LIMON...KARVAL...HUGO...GENOA...BOYERO AND ARRIBA. THIS SEVERE THUNDERSTORM WARNING REPLACES THE WARNING THAT WAS IN EFFECT FOR EAST CENTRAL ELBERT AND NORTHERN LINCOLN COUNTIES UNTIL 545 PM MDT. HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED FROM 5 TO 10 MILES SOUTH OF LIMON WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3928 10370 3870 10372 3867 10319 3929 10317 $$ DANKERS
2 follow-up statements
000 WWUS55 KBOU 010009 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 606 PM MDT THU AUG 31 2006 COC073-010030- /O.CON.KBOU.SV.W.0124.000000T0000Z-060901T0030Z/ LINCOLN CO- 606 PM MDT THU AUG 31 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR CENTRAL LINCOLN COUNTY... AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF HUGO TO 11 MILES SOUTH OF HUGO TO 6 MILES NORTHWEST OF KARVAL...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF LIMON TO 22 MILES SOUTHEAST OF LIMON TO 32 MILES SOUTH OF LIMON...MOVING SOUTHEAST AT 10 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNKIN CENTER...LIMON...KARVAL...HUGO...GENOA...BOYERO AND ARRIBA. AT 548 PM...A SPOTTER 6 MILES SOUTH SOUTHWEST OF HUGO REPORTED WALNUT SIZE HAIL. THE STRONGEST STORMS ALONG THE LINE ARE AT THE SOUTH END OF THE LINE. RAINFALL AMOUNTS OF THREE QUARTERS OF AN INCH TO AN INCH AND A HALF IN 30 MINUTES MAY CAUSE FLOODING OF LOW LYING AREAS. HEAVY RAINFALL AROUND LIMON MAY PRODUCE RAPID RISES ON BIG SANDY CREEK IN NORTH CENTRAL LINCOLN COUNTY. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. LAT...LON 3928 10370 3870 10372 3867 10319 3929 10317 $$ DANKERS
000 WWUS55 KBOU 010032 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 628 PM MDT THU AUG 31 2006 COC073-010038- /O.CAN.KBOU.SV.W.0124.000000T0000Z-060901T0030Z/ LINCOLN CO- 628 PM MDT THU AUG 31 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STRONGEST THUNDERSTORM WAS JUST NORTH OF KARVAL AND MOVING SLOWLY TO THE SOUTHEAST. AT 610 PM MDT...A TRAINED WEATHER SPOTTER 11 MILES SOUTHEAST OF HUGO REPORTED NICKEL SIZE HAIL. SPOTTERS IN LINCOLN COUNTY ARE ALSO REPORTING VERY HEAVY RAINFALLS WITH THESE THUNDERSTORMS. RADAR ESTIMATES THAT ONE TO TWO INCHES OF RAINFALL HAS OCCURRED SINCE 530 PM MDT. A SMALL STREAM FLOOD ADVISORY FOR LINCOLN COUNTY WILL REMAIN IN EFFECT UNTIL 815 PM MDT. LAT...LON 3928 10370 3870 10372 3867 10319 3929 10317 $$ DANKERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:50 PM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 31, 2:50 PM MDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 250 PM MDT THU AUG 31 2006 .SHORT TERM DISCUSSION...PREVIOUS FORECAST HAD GOOD HANDLE ON EXPECTED SEQUENCE OF DEVELOPMENT. ONLY MINOR CHANGES. FIRST COLDFRONT CAME THROUGH THIS MORNING...LOWERING DEWPOINTS ACROSS NORTHEAST COLORADO. AS SURFACE WINDS BECOME MORE EASTERLY TONIGHT EXPECT SOME LOW LEVEL MOISTURE TO ADVECT WWD. ONGOING CONVECTION OVER THE HIGHER TERRAIN WILL HAVE TROUBLE SURVIVING ON THE PLAINS EXCEPT WHERE DEEPER MOISTURE RESIDES EAST OF LIMON...AKRON...AND STERLING...UNLESS SIGNFICANT LOW LEVEL MOISTURE CAN MOVE WEST. SOUNDINGS ON THE PLAINS SUGGEST A SEVERE THREAT WITH CAPES IN THE 1000-2000 J RANGE. SPC SWODY1 LOOKED REASONABLE. CONVECTION EXPECTED TO DIE OVER HIR TRRN THIS EVNG...AND LINGER ON THE EASTERN PLAINS. TOMORROW THE NEXT STRONGER FRONT WILL DROP ACROSS NORTHEAST COLORADO DURING THE DAY. MAX TEMPS WERE A BIT OF A CHALLENGE...AS COLD AIR ADVECTION WILL RULE DURING THE AFTERNOON...AND MAX TEMPS WILL BE REACHED ARND MIDDAY...RAISED MAX TEMPS SLIGHTLY. ALONG WITH THE NEXT FRONT THERE WILL BE INCREASING UPSLOPE AND A UPPER TROUGH IMPACTING NERN CO. SO AM KEEPING POPS...WITH HIGHEST POPS OVER PALMER DIVIDE AND LINCOLN COUNTY. IT LOOKS TOO COOL AND STABLE IN LOWER ELEVATIONS...WILL ONLY MENTION RW FROM WELD COUNTY TO SEDGWICK COUNTY. AN UPPER LEVEL TROUGH WILL DEVELOP OVER THE NRN ROCKIES THROUGH TONIGHT WITH WLY FLOW ALOFT ACROSS NRN CO. MEANWHILE A CDFNT CURRENTLY OVER NRN WY EARLY THIS MORNING WILL MOVE QUICKLY SOUTHWARD AND BE ALONG THE CO-WY BORDER BETWEEN 12Z-15Z AND THEN MOVE ACROSS THE REST OF NERN CO BY EARLY AFTN. HIGHS ACROSS NERN CO WILL LIKELY OCCUR BY MIDDAY WITH READINGS SLOWLY FALLING IN THE AFTN EXCEPT OVER SRN AREAS WHERE FNT MAY NOT ARRIVE UNTIL MID AFTN. TEMPS BY MID TO LATE AFTN WILL RANGE FROM THE LOWER TO MID 70S ALONG THE CO-WY BORDER WITH 80S OVER SRN AREAS OF CWA. TRICKY PART OF THE FCST IS HOW THIS FNT WILL AFFECT TSTM CHANCES THIS AFTN. INITIAL FNT COULD STABILIZE AIRMASS OVER MOST OF NERN CO THRU THE AFTN HOURS WITH CONVECTION CONFINED TO THE HIGHER TERRAIN AND OVER THE FOOTHILLS. BEST CHC OF TSTMS OVER LOWER ELEVATIONS MAY BE OVER THE PALMER DIVIDE EXTENDING INTO LINCOLN COUNTY ALONG FNTL BNDRY. BY THIS EVENING LOW LEVEL MOISTURE IS FCST TO INCREASE OVER NERN CO BEHIND FNTL BNDRY AS FLOW BECOMES MORE ELY. ALTHOUGH BEST MID LEVEL QG ASCENT WILL STAY NORTH OF AREA ACROSS WY BOTH WRF AND GFS SHOW FAVORABLE UPPER LEVEL DIVERGENCE PTRN OVER NERN CO TONIGHT. THUS SHOULD SEE A BETTER CHC OF TSTMS IN THE FOOTHILLS AND ACROSS NERN CO. WITH FAVORABLE SHEAR PROFILE COULD SEE SOME ISOLD SVR STORMS OVER THE NERN PLAINS THIS EVENING. .LONG TERM DISCUSSION...FRI NGT-SUN...MDLS MOVE UPR TROF OVER GRT PLAINS AND CNTRL MIDWEST AS UPR RDG BEGINS TO BUILD OVER WRN U.S. WILL LEAVE LINGERING SCT RAIN SHWRS ACRS AREA ON FRI NGT AND THEN GRDLY DIMINISH SHWRS DURING ERLY MRNG SAT AS THEY MOVE TO S. AMS BCMS STABILIZED BY FRONTAL INVERSION ON FRI EVE...SO WILL MENTION NO TSTMS. WILL GNLY FAVOR GFS SOLUTION ON SAT WHICH ENDS PCPN... CLEARS SKIES AND WARMS TEMPS FASTER THAN NAM. DRY AND WRMG TREND WILL CONT ON SUN AS AMS BCMS MORE SUBSIDNT. GFS MOS TEMPS LUK TO BE ON TRACK...SO WILL MAKE ONLY SML ADJUSTMENTS. IN EXTENDED PRD...MON-THU...MDLS MAINTAIN UPR RDG OVR WRN U.S. ALG WITH NWLY FLO ALF ACRS CNTRL RCKYS. AMS WILL RMN DRY AND SUBSIDENT BUT GFS SHWS WK SHT WVS IN FLO ALF AND A BRF RETURN TO SUM APPARENT MONSOONAL MSTR BY WED AND THU. TEMPS WILL BE ARND SEASONAL NORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GLANCY/GARD...WFO BOULDER
Hazardous weather outlook, Aug 31, 10:33 AM MDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 1033 AM MDT THU AUG 31 2006 COZ030>051-011200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1033 AM MDT THU AUG 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL MOVE THROUGH NORTHEAST COLORADO TODAY... BRINGING SOME BRISK NORTHEAST WINDS AND INITIALLY FLUSHING MOISTURE TO THE SOUTH AND EAST. THUNDERSTORMS WILL BE DELAYED ON THE PLAINS THIS AFTERNOON DUE TO LOWER DEWPOINTS. WE EXPECT THUNDERSTORMS TO DEVELOP OVER THE MOUNTAINS...FOOTHILLS AND PALMER DIVIDE THIS AFTERNOON...AND AS WINDS TURN EAST ON THE PLAINS LATE THIS AFTERNOON TO SEE SCATTERED THUNDERSTORMS MOVE TO THE PLAINS AND INCREASE THIS EVENING. A FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER TROUGH BRUSHING THE AREA ALONG WITH LOW LEVEL UPSLOPE FLOW OVER THE PLAINS WILL PRODUCE SCATTERED SHOWERS AND A FEW THUNDERSTORMS OVER THE MOUNTAINS FRIDAY AND FRIDAY EVENING... LINGERING ON THE PLAINS FRIDAY NIGHT. THE SHOWERS WILL GRADUALLY DIMINISH EARLY SATURDAY MORNING. AN UPPER RIDGE BUILDING OVER THE WESTERN U.S. WILL STABILIZE THE AIR MASS AND BRING DRY WEATHER TO THE AREA THROUGH THE WEEKEND AND EARLY NEXT WEEK. SOME MONSOONAL MOISTURE MAY BECOME ENTRAINED UNDER THE RIDGE AND PRODUCE A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY NEED TO MONITOR THUNDERSTORMS ON THE PLAINS THIS EVENING. GLANCY/GARD...WFO BOULDER
In the hours before
Local storm report, Aug 31, 4:44 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
444 PM MDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 2 W BYERS 39.71N 104.26W
08/31/2006 E0.75 INCH ARAPAHOE CO TRAINED SPOTTER
HAIL MOSTLY PEA AND MARBLE SIZE
&&
BENTONLocal storm report, Aug 31, 4:59 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
459 PM MDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 5 SW AGATE 39.42N 104.02W
08/31/2006 M1.00 INCH ELBERT CO STORM CHASER
LOTS OF 3/4 TO 1 INCH HARD HAIL
0426 PM HAIL 2 W BYERS 39.71N 104.26W
08/31/2006 M0.75 INCH ARAPAHOE CO TRAINED SPOTTER
HAIL MOSTLY PEA AND MARBLE SIZE
&&
BENTONLocal storm report, Aug 31, 5:44 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
544 PM MDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL LIMON 39.27N 103.69W
08/31/2006 M0.75 INCH LINCOLN CO TRAINED SPOTTER
MOSTLY PEA SIZE HAIL. VERY HEAVY RAIN.
0535 PM HAIL 5 SSW LIMON 39.20N 103.72W
08/31/2006 M1.75 INCH ELBERT CO STORM CHASER
0526 PM HAIL 10 S LIMON 39.12N 103.69W
08/31/2006 M1.75 INCH LINCOLN CO TRAINED SPOTTER
0453 PM HAIL 5 SW AGATE 39.42N 104.02W
08/31/2006 M1.00 INCH ELBERT CO STORM CHASER
LOTS OF 3/4 TO 1 INCH HARD HAIL
0426 PM HAIL 2 W BYERS 39.71N 104.26W
08/31/2006 M0.75 INCH ARAPAHOE CO TRAINED SPOTTER
HAIL MOSTLY PEA AND MARBLE SIZE
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:15 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 45 min |
| Aug 31, 5:02 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.